Alert archive / Wisconsin / Special Weather Statements in 2016

Special Weather Statement, NWS Green Bay, WI

April 25, 2016Lincoln County, Wisconsin

NWS Green Bay, WI issued this special weather statement at Apr 25, 2016, 12:21 PM CDT for Lincoln County, Wisconsin. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 25, 2016, 12:21 PM CDT (17:21 UTC)
Expired
Apr 25, 2016, 1:15 PM CDT
In force
54 min
Issued by
NWS Green Bay, WI

County Lincoln County, WI

The radar

The Green Bay radar (KGRB), 159 km from the middle of the area, began a volume at 17:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 5.4 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2016-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2016-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 280 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
861 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
280 m²/s²
0-3 km storm-relative helicity
279 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

937 
WWUS83 KGRB 251721
SPSGRB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1221 PM CDT MON APR 25 2016
 
WIZ018-251815-
LINCOLN WI-
1221 PM CDT MON APR 25 2016

...THUNDERSTORMS OVER CENTRAL WISCONSIN...

AT 1216 PM CDT...DOPPLER RADAR WAS TRACKING SCATTERED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR HAWKINS TO 9 MILES
WEST OF RIB MOUNTAIN...AND MOVING NORTHEAST AT 35 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
SOME OF THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MERRILL...TOMAHAWK...NEW WOOD WILDLIFE AREA...COUNCIL GROUNDS STATE
PARK...TRIPOLI...BRADLEY...HEAFFORD JUNCTION...DOERING...SPIRIT FALLS...
IRMA...BILL CROSS RAPIDS WILDLIFE AREA...DUDLEY...GLEASON...OTIS AND
BLOOMVILLE.

LAT...LON 4555 9004 4554 8944 4513 8944 4512 8946
      4512 9005
TIME...MOT...LOC 1716Z 228DEG 30KT 4555 9076 4493 8987 

$$

TDH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Apr 25, 6:36 AM CDT, 5 hours 45 minutes earlier.

Area forecast discussion, Apr 25, 6:36 AM CDT, 5 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
636 AM CDT MON APR 25 2016

UPDATED AVIATION PORTION FOR 12Z TAF ISSUANCE

.SHORT TERM...TODAY...TONIGHT...AND TUESDAY
ISSUED AT 354 AM CDT MON APR 25 2016

THE MAIN FRONTOGENETIC RAIN BAND CONTINUED TO LIFT NORTH
EARLY THIS MORNING...AND WAS SITUATED ALONG THE WI/UPPER MI
BORDER. LITTLE ADDITIONAL PCPN WAS NOTED OVER THE FCST AREA...
BUT SCT SHOWERS WERE APPROACHING FROM SE MN/NE IA...IN
ASSOCIATION WITH A S/W TROF.

DESPITE THE EARLY MORNING LULL...EXPECT SHOWERS TO GRADUALLY
INCREASE THROUGH THE DAY AS THE SFC AND UPPER LOWS APPROACH
FROM THE WEST...AND A WARM FRONT EDGES NORTH TOWARD CENTRAL
WI. WILL CONTINUE WITH THE CHANCE OF TSTMS OVER ROUGHLY THE
SOUTHERN HALF OF THE FCST TODAY...WITH THE BEST CHANCE OVER
THE FAR SOUTH THIS AFTERNOON...IN THE VCNTY OF THE WARM FRONT.
SPC HAS PLACED OUR SOUTHERN TIER OF COUNTIES IN A MARGINAL
RISK OF SEVERE...AND THIS SEEMS REASONABLE GIVEN THE CLOSE
PROXIMITY OF THE WARM FRONT...WEAK SFC-BASED INSTABILITY AND
STRONG SHEAR. TEMPERATURES ARE A TOUGH CALL...GIVEN A STRONG
THERMAL GRADIENT...LOW CLOUDS AND EXPECTED PCPN...SO DID NOT
STRAY TOO FAR FROM THE PREVIOUS FCST. EXPECT HIGHS ONLY IN THE
LOW TO MID 40S NORTHEAST TO THE LOW TO MID 60S FAR SOUTHWEST.

SHOWERS WILL CONTINUE THIS EVG...ESPECIALLY OVER OUR NORTHERN
AND EASTERN COUNTIES...BUT SHOULD COME TO AN END OVERNIGHT.
CLOUDS WILL BE PERSISTENT THROUGH THE NIGHT DUE TO ABUNDANT
LOW-LEVEL MOISTURE. LOWS SHOULD BE IN THE 30S AND LOWER 40S.

ON TUESDAY...MOSTLY CLOUDY SKIES WILL CONTINUE...EXCEPT OVER
NE WI...WHERE PARTIAL CLEARING IS ANTICIPATED AS CANADIAN HIGH
PRESSURE RIDGES IN DURING THE AFTERNOON. BELOW NORMAL HIGHS IN
THE UPPER 40S AND LOWER 50S ARE ANTICIPATED.

.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY
ISSUED AT 354 AM CDT MON APR 25 2016

A COOL PATTERN IS EXPECTED THROUGHOUT THIS PART OF THE FORECAST
WITH MID LEVEL SYSTEMS IN THE SOUTHWEST CONUS APPROACHING THE
REGION. SURFACE FLOW IS FORECAST TO BE OUT OF THE EAST OR
NORTHEAST...KEEPING HIGH TEMPERATURES DOWN EVEN ON DAYS WITHOUT
MUCH/ANY PRECIPITATION.

SURFACE HIGH PRESSURE TO THE NORTH AND AN UPSTREAM MID LEVEL RIDGE
SHOULD KEEP THE AREA DRY ON TUESDAY NIGHT. LOWS SHOULD BE COLD
ENOUGH FOR FROST...BUT SINCE THAT IS THE 4TH PERIOD OF THE
FORECAST LATER SHIFTS WILL MAKE THE CALL ON FROST/FREEZE
HEADLINES. AN APPROACHING SYSTEM WILL BRING A CHANCE FOR SHOWERS
TO THE FAR SOUTHWEST CORNER OF THE FORECAST AREA ON WEDNESDAY
AFTERNOON. DRY AIR IN PLACE WILL CAUSE PRECIPITATION TO MAKE SLOW
PROGRESS NORTHWARD...SO THE NORTHWOODS MAY JUST REMAIN DRY.
THINGS LOOK DRY ACROSS THE ENTIRE FORECAST AREA ON THURSDAY NIGHT
AS THE SYSTEM DEPARTS...AND THE NEXT CHANCE FOR RAIN DOES NOT
ENTER THE PICTURE UNTIL SATURDAY WITH THE NEXT APPROACHING SYSTEM.
RAIN CHANCES WILL CONTINUE INTO SUNDAY. THE CHANCE FOR RAIN WILL
DECREASE FROM SOUTH TO NORTH...SO THE NORTHWOODS COULD END UP DRY
WITH THIS SYSTEM AS WELL.

EXPECT HIGH TEMPERATURES TO BE MUCH BELOW NORMAL ON WEDNESDAY AND
THURSDAY. THEY SHOULD BE WARMER FOR FRIDAY THROUGH SUNDAY BUT
STILL SEVERAL DEGREES BELOW NORMAL.
&&

.AVIATION...FOR 12Z TAF ISSUANCE
ISSUED AT 627 AM CDT MON APR 25 2016

WIDESPREAD IFR/LIFR CONDITIONS WERE OCCURRING WEST AND NORTH OF
THE FOX VALLEY EARLY THIS MORNING. SHOWERS HAD TEMPORARILY TAPERED
OFF IN MOST AREAS.

EXPECT IFR/MVFR CONDITIONS TO PREVAIL ACROSS MOST OF THE REGION
THROUGH THE TAF PERIOD. SHOWERS WILL INCREASE AGAIN LATE THIS
MORNING...AND BECOME WIDESPREAD OVER THE FCST AREA DURING THE
AFTERNOON AND EARLY EVENING. SCT TSTMS ARE A GOOD BET THIS
AFTERNOON AND EARLY EVENING...ESPECIALLY OVER C/EC WI...SO HAVE
ADDED A MENTION IN THE AUW/CWA/GRB/ATW/MTW TAFS. SHOWERS WILL
TAPER OFF AS LOW PRESSURE SHIFTS EAST OF THE REGION TONIGHT...
BUT LOW CLOUDS AND PATCHY DRIZZLE WILL PERSIST THROUGH THE NIGHT.

GUSTY EAST TO NORTHEAST WINDS ARE ANTICIPATED THROUGH THE TAF
PERIOD.
&&

.MARINE...
ISSUED AT 354 AM CDT MON APR 25 2016

PERSISTENT GUSTY ENE WINDS AND BUILDING WAVES WILL
CONTINUE TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT OVER
THE NORTHERN MARINE ZONES THROUGH TUESDAY. HAVE PUSHED BACK THE
START TIME OF THE SCA FOR THE SOUTHERN ZONES TO 7 PM MONDAY...AS
WINDS AND WAVES WILL BE SLOWER TO INCREASE THERE.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....KIECKBUSCH
LONG TERM......MG
AVIATION.......KIECKBUSCH
MARINE.........KIECKBUSCH
Hazardous weather outlook, Apr 25, 4:11 AM CDT, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
411 AM CDT MON APR 25 2016

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-260915-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
411 AM CDT MON APR 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS ACROSS MAINLY CENTRAL AND EAST
CENTRAL WISCONSIN TODAY. A FEW OF THE STORMS COULD BECOME STRONG
FROM WAUTOMA TO OSHKOSH AND MANITOWOC DURING THE AFTERNOON...AND
PRODUCE HEAVY RAINFALL AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

RUNOFF FROM RECENT RAINFALL WILL CAUSE RIVERS AND STREAMS TO
RISE...AND A FEW MAY OVERFLOW THEIR BANKS DURING THE EARLY TO
MIDDLE PART OF THE WORK WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD RELAY ANY REPORTS OF HAIL...OR RAINFALL IN EXCESS
OF 1 INCH...TO THE NATIONAL WEATHER SERVICE IN GREEN BAY.

LMZ521-522-541>543-260915-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
411 AM CDT MON APR 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

GUSTY EAST-NORTHEAST WINDS AND HIGH WAVES WILL AFFECT AREAS MAINLY
NORTH OF STURGEON BAY TODAY...BUT CONDITIONS HAZARDOUS TO SMALL
CRAFT SHOULD DEVELOP FARTHER SOUTH TONIGHT. SMALL CRAFT ADVISORIES
HAVE BEEN ISSUED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

GUSTY NORTHEAST WINDS AND HIGH WAVES WILL CREATE HAZARDOUS
CONDITIONS FOR SMALL CRAFT ACROSS THE ENTIRE MARINE FORECAST AREA
ON TUESDAY. SMALL CRAFT ADVISORIES ARE IN EFFECT.

KIECKBUSCH/MG

In the hours before

Special weather statement, Apr 25, 12:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1221 PM CDT MON APR 25 2016

WIZ018-251815-
LINCOLN WI-
1221 PM CDT MON APR 25 2016

...THUNDERSTORMS OVER CENTRAL WISCONSIN...

AT 1216 PM CDT...DOPPLER RADAR WAS TRACKING SCATTERED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR HAWKINS TO 9 MILES
WEST OF RIB MOUNTAIN...AND MOVING NORTHEAST AT 35 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
SOME OF THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MERRILL...TOMAHAWK...NEW WOOD WILDLIFE AREA...COUNCIL GROUNDS STATE
PARK...TRIPOLI...BRADLEY...HEAFFORD JUNCTION...DOERING...SPIRIT FALLS...
IRMA...BILL CROSS RAPIDS WILDLIFE AREA...DUDLEY...GLEASON...OTIS AND
BLOOMVILLE.

LAT...LON 4555 9004 4554 8944 4513 8944 4512 8946
      4512 9005
TIME...MOT...LOC 1716Z 228DEG 30KT 4555 9076 4493 8987

TDH

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 2:16 PM CDTSpecial Weather StatementGRBFlorence, Forest, Langlade, Lincoln, Oneida, Vilas89 min
Apr 25, 3:38 PM CDTSpecial Weather StatementGRBPortage22 min
Apr 25, 3:52 PM CDTSpecial Weather StatementGRBManitowoc23 min
Apr 25, 3:58 PM CDTSpecial Weather StatementGRBCalumet32 min
Apr 25, 4:26 PM CDTSpecial Weather StatementGRBManitowoc49 min
Apr 25, 5:03 PM CDTSpecial Weather StatementGRBManitowoc42 min
Apr 25, 6:34 PM CDTSpecial Weather StatementGRBOconto26 min

Nearby

Special Weather Statements in Wisconsin, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.